MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Model Number C2AIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Non specific EKG/ECG Changes (1817); Cardiac Enzyme Elevation (1838); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969)
Date of Event 03/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the nstemi could not be definitively determined based on the information available.There was no ivl device malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the pre-market forward cad ide study.Three investigational shockwave javelin coronary (artemis) intravascular lithotripsy (ivl) catheters and two non-investigational shockwave c2 aero coronary ivl catheters were used during an ivl procedure on (b)(6) 2026.This report documents the adverse event reported in association with the use of the two shockwave c2 aero coronary ivl catheters.It was reported that the patient experienced chest pain following the procedure and had a transient hypotensive episode with blood pressure readings of 84/61 mmhg and 76/53 mmhg, which resolved spontaneously.The initial post-procedure ecg (electrocardiogram) demonstrated a nonspecific st segment abnormality, while subsequent second and third ecgs showed inferior st segment elevation.The patient was taken to the catheterization laboratory (cath lab), where a diagnostic coronary angiogram was performed.Upon the patient's return from the cath lab, study mandated cardiac biomarkers were collected per protocol, as 12 hours had elapsed since the index procedure.Results showed: ck mb (creatine kinase-myocardial band): 25.1 ng/ml (upper limit of normal (uln): 7.8 ng/ml) troponin t hs (high sensitivity troponin t): 248 ng/ml (uln: 15 ng/ml) the patient was administered nitroglycerin 0.4 mg (sublingual), morphine 4 mg (iv), and metoprolol tartrate 5 mg (iv) to treat the adverse event.The patient denied chest pain after the procedure and at discharge.There was no ivl device malfunction reported, and the patient was discharged on (b)(6) 2026.The clinical study site determined that the non-st elevation myocardial infarction (nstemi) was possibly related to the study devices and definitely related to the procedure.This report is for the second catheter used in the procedure.The first catheter is being reported in mdr #3015053858-2026-00033.
 
Additional Manufacturer Narrative
Additional information received on 03apr2026 was added to section b5.
 
Event or Problem Description
Post-procedure, after use of three shockwave javelin devices, the lesion remained heavily calcified, and angiographic imaging demonstrated approximately 60% residual stenosis.After deciding that the severely calcified lesion needed further modification, it was decided to use a shockwave c2 aero catheter.The physician started with a 2.5mm shockwave c2 aero catheter and then used a 3.0mm shockwave c2 aero catheter.It was reported that the reason for the second c2 aero was further modification of the lesion.After the c2 aero catheters were used, two angiographic images were performed demonstrating a 20% residual stenosis.Overall, shockwave lithotripsy reduced the residual stenosis from 60% postjavelin to 20% postc2 aero.The lesion modification allowed for adequate stent expansion, and subsequent postdilation allowed full stent expansion.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24781077
Report Number3015053858-2026-00034
Device Sequence Number17675551
Product Code QMG
UDI-Device Identifier00195451000607
UDI-Public(01)00195451000607(17)271231(10)11A260106A
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2AIVL3012
Device Catalogue NumberC2AIVL3012
Device Lot Number11A260106A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age57 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American